Kentucky, 2007

Hail in Kentucky, May 11, 2007

May 11, 2007 · NWS PAH · 1 event in 1 county or zone

A thunderstorm briefly pulsed up to severe levels in a warm and unstable air mass characterized by weak flow aloft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A thunderstorm briefly pulsed up to severe levels in a warm and unstable air mass characterized by weak flow aloft.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 11, 12:55 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 11, 12:55 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT FRI MAY 11 2007

.DISCUSSION...

SATELLITE AND RADAR BEGINNING TO SHOW EVIDENCE OF SURFACE FRONTAL
BOUNDARY EXISTENCE...WITH CONVECTION DEVELOPING FROM EVV METRO
AREA SSW THRU SCNTL IL INTO SEMO. PREVIOUSLY CLOUDED OVER SKY
AHEAD OF BOUNDARY NOW BEGINNING TO MIX OUT/THIN...ALLOWING SOME
LOWER TROP DESTABILIZATION. BOUNDARY ITSELF PROVIDING THE NEEDED
CONVERGENCE TO TAP TDS POOLING IN THE MID 60S ALONG/AHEAD OF IT.
MODELS DRAG BOUNDARY SOUTH THIS EVENING...SO CONTINUE TO
ANTICIPATE AFOREMENTIONED DEVELOPMENT ALONG AND AHEAD OF IT AS THE
ATMOS STEAMS UP AND THE BOUNDARY TAPS INTO IT. ADDITIONAL
DEVELOPMENT POSSIBLE FROM NOW SEEN MULTIPLE MESO BOUNDARIES LAYED
OUT FROM ONGOING CONVECTION. BEHIND THE SURFACE BOUNDARY...WE SEE
LIGHT N-NWLYS AND EXPECT PCPN CHANCES TO BE DIMINISHING. WL TAPER
POPS ACCORDINGLY THIS EVENING/OVERNIGHT.

MESO-NAM PERFORMED REMARKABLY WELL LAST 2 DAYS ON NEAR TERM
CONVECTION...SEEMED A LITTLE OVER-DONE EARLY TODAY. IT AND GFS
MODEL THE BOUNDARY SOUTH INTO WKY/SEMO BY 00Z SAT...THEN MOVE
CONVECTION INTO NE AR/W TN AS UPPER TROF/VORT SWINGS ACROSS TN
VALLEY. THIS SHOULD EFFECTIVELY END POPS FOR ALL OF PAH FA SAVE
PERHAPS FAR SE...WHERE PVA/BOUNDARY WARRANTS CONTINUED SMALL CHC
MENTION THRU 12Z SAT.

SATURDAY WE SHOULD BE BEHIND THE BOUNDARY...ALTHOUGH MODELS FLIRT
WITH LAYING OUT SOME QPF ALONG THE AR/TN BORDER AREAS. WE ARE
MAINTAINING DRY WX FORECAST FOR NOW...AS BOTH MODELS QPF OUTPUT
WOULD SUGGEST. WE WILL BUMP UP T/TD THOUGH SATURDAY...AS FULLER
EFFECTS OF DRIER AIR ADVECTING IN ON CANADIAN HIGH PUT OFF TIL
SUNDAY. AND BY THEN ITS COMPETING WITH BROADENING CNTL U.S.
RIDGING...SO WE SHOULD SEE SEASONAL WARMTH/DRY WEATHER INTO EARLY
NEXT WEEK. BOTH GFS/DGEX STILL BRING IN NEXT CHC PCPN TUE...BUT
MORE LIKELY LATE IN THE DAY...SO WEVE MADE THAT TIMING
ADJUSTMENT. BEST POPS FOR NOW LOOK W/FROPA TUE NIGHT-EARLY
WED...AFTER WHICH ANOTHER CANADIAN HIGH COMES DOWN IN ITS WAKE.
THIS ONE SHOULD DO SO IN MORE EARNEST...STATIONING OVER GREAT
LAKES...AND GFS/HPC SUGGESTED LOWS/TDS DIVE INTO THE 40S BY WED
NIGHT-THU NIGHT...WITH DAYTIME HIGHS IN THE 70S. WITH A CONVINCING
SIGNAL...WE MAKE A STRONG MOVE THAT DIRECTION...BUT WITHIN THE
COLLABORATIVE PARAMETERS.

A NEAR TERM MAV/MET MOS BLEND FITS NICELY INTO THE NEW HPC/MEX MOS
AND COLLAB PIC.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 11, 1:46 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT FRI MAY 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
246 PM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY FOR THE REST OF THE
AFTERNOON AND INTO THE EARLY EVENING HOURS. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.
WITH VERY LITTLE MOVEMENT EXPECTED OF STORMS...HEAVY RAIN MAY
FLOOD LOW LYING OR FLOOD PRONE AREAS...AND CAUSE PONDING OF WATER
ON ROADWAYS. AN ISOLATED STRONG STORM MAY PRODUCE SMALL HAIL OR
GUSTY WINDS UP TO 50 MPH.

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE MISSISSIPPI
RIVER. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE
DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. WHILE
THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW...AN ISOLATED
SEVERE THUNDERSTORM CANNOT BE RULED OUT AT THIS TIME.

FLOOD WARNINGS WILL CONTINUE FOR PORTIONS OF THE MISSISSIPPI
RIVER. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED
TO RELAY FLOOD AND THUNDERSTORM REPORTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hopkins

When
May 11, 2:25 PM CST
Where
Hopkins County, 1 mi N of Madisonville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.344, -87.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21681.